Forum Style

Hi all,

I'm 4 months post transplant and I haven't spoken to my team about this yet. 

About 3 months before I had my transplant I started noticing a bit of blur when watching TV in my left eye. It's typically only when bright white appears. 

It went away after 2 weeks or so, but had a floater that to this day is still around. And it's constant. I've seen my eye specialist and he said as long as there are no flashes of light, it's fine. The eye is perfectly healthy. 

The blurry vision returned when I started my new meds for rejection, then went away again. It happens to be back again, but I feel I can still see perfectly, but it just feels annoying, like it's sensitive. I'm starting to feel that it may be the medication that is causing these effects.

Has anyone dealt with this? Eye floaters due to kidney disease, or blurry/sensitive eye? I've also started to feel a mild mild burn on and off (mostly off) in the same eye. Never lasts long, and haven't been able to pinpoint why it happens. 

Thanks for any help or opinions!

Zac

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • I had simply experience before tx. From internet, I learned that there are small fragments of collagen or protein deposits called floated. This happens to people of all ages. It requires no medical treatments.

    Take care.
  • High blood pressure can cause vision problems so you should check your BP.

  • Hi Zac, I am post kidney transplant 23 years. Six years ago I experience the same, sometimes in both eyes. I was told this was dehydration, when the blurry vision appears I would drink a couple of bottles of water until the symptoms disappear, usually within the hour. I hope this help, as I had to become more mindful of my daily water intake.

    • Wow Cynthia! 23 years! CONGRATS!!  Did you have a living or cadaveric donor & how is your creatinine now?

  • Hey Zac , I am 7 yrs post heart   and I to have some issues,  I as Joe has said  have dry eye syndrome  as well and  started on over the counter drops ... last year I am on Restatsis  which after 6 months now   works Wonders on blurried eyes

  • Your symptoms sound like mine did.  I am post liver and had the same thing about 3 years post.  Mine was my right eye only and very noticeable when in a bright environment.  After see a specialist and having a cataract removed, I still had the problem.  My optometrist, during a regular eye exam, told me I had "dry eye syndrome" in the right eye.  He had me start using over-the-counter eye drops and the issue disappeared.  My blurry vision that came and went as it chose it now behind me.

  • I know, know... that's what they're there for. 

    I have notified them of the blur before, and they said if the vision becomes increasingly worse, I should notify them. Otherwise, everything has stayed the same. I have become more active outside, but I am not sure what the UV rating is on my sunglasses. May be time to find some new ones. 

    Like I had mentioned before, my eyes were examined in December of 2016, but it may be best to see my optometrist again. The chances of it being the worst case scenario from the aforementioned article, I think, are unlikely if a complete eye exam comes back clean. But you never know.... I delayed myself going for bloodwork just before I was diagnosed and my creatinine level was 13.4. I'm a little stubborn. 

    But thank you for your response. The transplant team hasn't informed me of every little thing, and I like to do my own research before I call them so I can better understand them.

    • Hi Zac - I am post Kidney/Pancreas transplant 23 years - U of Miami/Jackson Memorial.

      First off, you need to be seeing an opthamologist, not an optometrist -- this is important.

      The steroids, medrol/prednisolone can affect your eyes.  Four months post, my left eye went through the same as your eye is doing.  My Opthamologist said it was a cataract forming due to the continued use of prednisolone - at 12 months post (at age 39) I had cataract surgery in my left eye -- never a problem since then.  Right eye cataract surgery 14 years later.  

      If by chance you don't have a cataract, ask your doctor how the retina looks.  If it looks fine, have your opthamologist refer you to a corneal specialist.  Also, if you don't have cataracts, have your opthamologist run tests for "Dry Eye"  which usually results from a lot of computer use or reading -- where you tend not to blink your eyes and the eye's surface drys out.    Just wondering if you are/were a diabetic -- eye surgeries like laser and vitrectomies can have an affect on the eye's surface, in which case special contacts or lasik can bring you back into focus.  Good Luck.

      • Hi Zac:

        Upon reading Brian's response, I second his response wholeheartedly.  I experienced some of what you went/going thru.

        A few years after my TX, I started to have blurred vision. When I brought it to the attention of my Nephrologist, he referred me to an Ophthalmologist, who informed me that I had cataract.  Right there and then I asked when can I have them removed.  (My attitude is and always has been if I have something, no matter what it is that might eventually cause me a problem, I prefer to nip it in the bud asap - then it would be one less thing to worry about.) I'm also a firm believer that delay brings on danger.

        The doctor told me they were young and not ready for surgery. When they were, I had them removed a few months apart from each other.

        Recently, my vision started to get blurred on me again.  I did not pay it much attention thinking it was due to my hypertention. One night, I got up to see the time and my left eye had a black circle in my central vision.  

        After certain tests, the doctor informed me that I had AMD (macular degeneration), a part of the retina is damaged. 

        I was having injections in my left eye, which was more affected than the right eye, and having to put drops in both eyes from 7:00am til 10:00pm.  Only last week, the doctor discontinued the injections.  

        Zac, if you havent already, please don't delay in transferring to an Opthalmologist. Prednisone is full of surprises.

        Good luck.

This reply was deleted.

Transplant News

   

                      Transplant News

Twitter

COTA

Purolator Air Filters

Facebook & instagram

Looking for My Kidney Hero

My dear Friend Susy - a double lung transplant survivor is in need for a Kidney Angel (O positive blood type).  If you can be Susy's Hero- contact her at susygar@aol.com Thank You So Much!

Latest Activity

Neal Tailor replied to Sami Hill's discussion Working out and Turning 21
2 hours ago
Neal Tailor replied to Guillaume G's discussion Discomfort, gas and tingle - Kidney transplant
2 hours ago
Pablojw posted a blog post
3 hours ago
Sami Hill posted a discussion
4 hours ago
Working out and Turning 21 via Kidney-Pancreas - Forum Style - TransplantFriends.com
4 hours ago
David left a comment for Jenny Vallot
4 hours ago
Jenny Vallot is now a member of TransplantFriends.com
4 hours ago
More…

Lung Transplant Foundation

Contact Us